# SDR USAASB96181

- Difficulty date: September 6, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N226US
- Make and model: Boeing 737201
- Aircraft serial: 21815
- System (JASC): 2120 · Air Distribution System
- Part: Air Distr
- Condition: Odor
- Location: Cabin
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PIT - FL 553 - FLIGHT ATTENDANTS ADVISED COCKPIT CREW THAT THEY SMELLED SMOKE OR FUMES IN THE REAR OF THE AIRCRAFT.  THEY DID NOT DETECT ANY SIGHT OF SMOKE.  CAPTAIN COULD NOT ISOLATE PROBLEM AND ELECTED TO DECLARE AN EMERGENCY AS A PRECAUTIONARY MEASURE AND DIVERT TO PIT.  FLIGHT LANDED AT PIT WITH NO FURTHER INCIDENT.  CREW ADVISED DISPATCH THAT SMELL WENT AWAY AFTER STARTING APPROACH TO PIT.  MAINTENANCE CHECKED CONDITION AND OPERATION OF BOTH PACKS WITH APU AND ENGINES RUNNING.  COULD NOT DUPLICATE SMELL.  (M)
